Alert archive / Colorado / High Wind Watches in 2016

High Wind Watch 1, NWS Denver/Boulder, CO

February 14, 20169 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Feb 14, 2016, 3:01 PM MST for 9 counties in Colorado. It took effect at Feb 15, 2016, 10:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 14, 2016, 3:01 PM MST (22:01 UTC)
In effect from
Feb 15, 2016, 10:00 AM MST
Expired
Feb 15, 2016, 9:35 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2297 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

002 
WWUS75 KBOU 142201
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
301 PM MST SUN FEB 14 2016

...STRONG WINDS ACROSS THE FRONT RANGE EXPECTED TO STRENGTHEN
FURTHER BY MONDAY...

.STRONG NORTHWEST FLOW ALOFT AND A STRENGTHENING PRESSURE
DIFFERENCE FROM WEST TO EAST ACROSS COLORADO WILL BRING INCREASING
WINDS TO THE FRONT RANGE MONDAY. THE STRONGEST WINDS WILL OCCUR
FROM THE FRONT RANGE FOOTHILLS ONTO THE NEARBY ADJACENT PLAINS.
FROM I-25 EASTWARD...WINDS WILL BE SOMEWHAT LIGHTER BUT STILL
GUSTY BY MONDAY AFTERNOON.

COZ035-036-038-039-150615-
/O.NEW.KBOU.HW.A.0001.160215T1500Z-160216T0100Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
301 PM MST SUN FEB 14 2016

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON. 

* TIMING...WHILE GUSTY WINDS WILL DECREASE SOMEWHAT
  TONIGHT...STRONGER WINDS WILL LIKELY DEVELOP BY EARLY MONDAY
  MORNING AND STRENGTHEN THROUGH THE EARLY AFTERNOON HOURS. WINDS
  WILL SLOWLY DIMINISH MONDAY EVENING.

* WINDS...WEST 20 TO 40 MPH WITH GUSTS TO 75 MPH POSSIBLE.

* IMPACTS...STRONG WIND GUSTS WILL IMPACT TRAVEL ESPECIALLY ON
  NORTH-SOUTH ROADS. THIS INCLUDES HIGHWAY 93 BETWEEN BOULDER AND
  GOLDEN...U.S. 36 FROM BROOMFIELD THROUGH BOULDER...LYONS...AND
  ESTES PARK...HIGHWAY 287 NORTHWEST OF FORT COLLINS...AND THE
  PEAK TO PEAK HIGHWAY BETWEEN ESTES PARK AND CENTRAL CITY. SOME
  BLOWING SNOW CAN ALSO BE ANTICIPATED OVER THE HIGHER RIDGES AND
  PORTIONS OF THE PEAK TO PEAK HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
BARJENBRUCH
3 follow-up statements
533 
WWUS75 KBOU 150559
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1059 PM MST SUN FEB 14 2016

...STRONG WINDS ACROSS THE FRONT RANGE EXPECTED TO STRENGTHEN
FURTHER BY MONDAY...

.STRONG NORTHWEST FLOW ALOFT AND A STRENGTHENING PRESSURE
DIFFERENCE FROM WEST TO EAST ACROSS COLORADO WILL BRING
INCREASING WINDS TO THE FRONT RANGE MONDAY. THE STRONGEST WINDS
WILL OCCUR FROM THE FRONT RANGE FOOTHILLS ONTO THE NEARBY
ADJACENT PLAINS. FROM I-25 EASTWARD...WINDS WILL BE SOMEWHAT
LIGHTER BUT STILL GUSTY BY MONDAY AFTERNOON.

COZ035-036-038-039-151600-
/O.CON.KBOU.HW.A.0001.160215T1500Z-160216T0100Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
1059 PM MST SUN FEB 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM MST MONDAY THROUGH
MONDAY AFTERNOON...

* TIMING...WHILE GUSTY WINDS WILL DECREASE SOMEWHAT TONIGHT... 
  STRONGER WINDS WILL LIKELY DEVELOP BY EARLY MONDAY MORNING AND 
  STRENGTHEN THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL 
  SLOWLY DIMINISH MONDAY EVENING. 

* WINDS...WEST 20 TO 40 MPH WITH GUSTS TO 75 MPH POSSIBLE.

* IMPACTS...STRONG WIND GUSTS WILL IMPACT TRAVEL ESPECIALLY ON 
  NORTH-SOUTH ROADS. THIS INCLUDES HIGHWAY 93 BETWEEN BOULDER 
  AND GOLDEN...U.S. 36 FROM BROOMFIELD THROUGH BOULDER...LYONS...
  AND ESTES PARK...HIGHWAY 287 NORTHWEST OF FORT COLLINS...AND 
  THE PEAK TO PEAK HIGHWAY BETWEEN ESTES PARK AND CENTRAL CITY. 
  SOME BLOWING SNOW CAN ALSO BE ANTICIPATED OVER THE HIGHER 
  RIDGES AND PORTIONS OF THE PEAK TO PEAK HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
509 
WWUS75 KBOU 151127
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
427 AM MST MON FEB 15 2016

...STRONG WINDS STILL POSSIBLE ACROSS THE FRONT RANGE FROM LATE
THIS MORNING INTO THE EARLY EVENING HOURS...

.STRONG NORTHWEST FLOW ALOFT AND A STRENGTHENING PRESSURE
DIFFERENCE FROM WEST TO EAST ACROSS COLORADO WILL BRING
INCREASING WINDS TO THE FRONT RANGE TODAY. THE STRONGEST WINDS
WILL OCCUR FROM THE FRONT RANGE FOOTHILLS ONTO THE NEARBY ADJACENT
PLAINS. FROM I-25 EASTWARD...WINDS WILL BE SOMEWHAT LIGHTER BUT
STILL GUSTY BY AFTERNOON.

COZ035-036-038-039-151930-
/O.EXT.KBOU.HW.A.0001.160215T1700Z-160216T0700Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
427 AM MST MON FEB 15 2016

...HIGH WIND WATCH NOW IN EFFECT FROM 10 AM MST THIS MORNING
THROUGH THIS EVENING...

* TIMING...STRONGER WINDS MAY DEVELOP LATE THIS MORNING AND
  STRENGTHEN THROUGH THE AFTERNOON HOURS. WINDS WILL SLOWLY
  DIMINISH LATE THIS EVENING.

* WINDS...WEST 20 TO 40 MPH WITH GUSTS TO 75 MPH POSSIBLE.

* IMPACTS...STRONG WIND GUSTS WILL IMPACT TRAVEL ESPECIALLY ON 
  NORTH-SOUTH ROADS. THIS INCLUDES HIGHWAY 93 BETWEEN BOULDER 
  AND GOLDEN...U.S. 36 FROM BROOMFIELD THROUGH BOULDER...LYONS...
   AND ESTES PARK...HIGHWAY 287 NORTHWEST OF FORT COLLINS...AND 
  THE PEAK TO PEAK HIGHWAY BETWEEN ESTES PARK AND CENTRAL CITY. 
  SOME BLOWING SNOW CAN ALSO BE ANTICIPATED OVER THE HIGHER 
  RIDGES AND PORTIONS OF THE PEAK TO PEAK HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
952 
WWUS75 KBOU 151635
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
935 AM MST MON FEB 15 2016

...HIGH WIND WARNING FOR THE FRONT RANGE AND ADJACENT HIGH PLAINS
MAINLY UP NEAR THE WYOMING BORDER THIS AFTERNOON AND EVENING...

.STRONG NORTHWEST FLOW ALOFT...A TIGHT PRESSURE GRADIENT FROM WEST
TO EAST ACROSS NORTHERN COLORADO AND THE PRESENCE OF MOUNTAIN
WAVE WILL PRODUCE STRONG AND IN SOME AREAS POTENTIALLY DAMAGING
WESTERLY WINDS THIS AFTERNOON AND EVENING ON AND NEAR THE FRONT
RANGE. THE STRONGEST WINDS WILL MOSTLY LIKELY OCCUR ON THE EAST
FACE OF THE FRONT RANGE ROUGHLY FROM INTERSTATE 70 NORTH TO THE
WYOMING BORDER...AND OVER THE ELEVATED TERRAIN ALONG THE WYOMING
BORDER IN EASTERN LARIMER AND NORTHWEST WELD COUNTIES. WINDS WILL
BE LIGHTER ON THE PLAINS OF NORTHEAST COLORADO...BUT STILL GUSTY
THIS AFTERNOON AND EARLY EVENING.

COZ039-151745-
/O.CAN.KBOU.HW.A.0001.160215T1700Z-160216T0700Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT
935 AM MST MON FEB 15 2016

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

GUSTY AND ERRATIC WESTERLY WINDS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING ALONG THE BASE
OF THE FRONT RANGE FOOTHILLS ACROSS IN EASTERN BOULDER...WESTERN
BROOMFIELD AND EASTERN JEFFERSON COUNTIES. WIND SPEEDS ARE NOT
EXPECTED TO REACH HIGH WIND CRITERIA IN THESE AREAS...ALTHOUGH
OCCASIONAL GUSTS COULD STILL APPROACH 50 MPH. MOTORISTS ESPECIALLY
THOSE TRAVELING ON NORTH-SOUTH ROADS SUCH AS STATE HIGHWAY 93
BETWEEN BOULDER TO GOLDEN...AND U.S. HIGHWAY 34 FROM BROOMFIELD TO
NEAR LYONS SHOULD REMAIN ALERT TO STRONG AND SUDDEN CROSS WINDS.

$$

COZ035-036-160045-
/O.UPG.KBOU.HW.A.0001.160215T1700Z-160216T0700Z/
/O.NEW.KBOU.HW.W.0001.160215T1800Z-160216T0700Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
935 AM MST MON FEB 15 2016

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...NORTHWEST WINDS WILL STRENGTHEN AND BECOME QUITE GUSTY
  EARLY THIS AFTERNOON...AND BECOME EVEN STRONGER LATE THIS
  AFTERNOON THROUGH THIS EVENING. WINDS IN MOST AREAS SHOULD THEN GRADUALLY
  DIMINISH AFTER MIDNIGHT.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 75 MPH.

* IMPACTS...THESE STRONG AND VERY GUSTY WINDS WILL IMPACT TRAVEL
  ESPECIALLY ON NORTH-SOUTH ROADS. THIS INCLUDES U.S. HIGHWAY 36
  FROM LYONS TO ESTES PARK...HIGHWAY 287 NORTHWEST OF FORT COLLINS
  TO THE WYOMING BORDER...AND THE PEAK-TO-PEAK HIGHWAY BETWEEN
  CENTRAL CITY TO ESTES PARK. THE STRONG WINDS MAY ALSO PRODUCE
  AREAS OF BLOWING SNOW ON THE HIGHER RIDGES AND ALONG PORTIONS
  OF THE PEAK-TO-PEAK HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD SECURE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD CONSIDER DELAYING
TRAVEL UNTIL THE WINDS SUBSIDE LATER TONIGHT. BLOWING SNOW COULD ALSO
SIGNIFICANTLY REDUCE VISIBILITIES AND CAUSE ROADS TO BECOME ICY. 

&&

$$

COZ038-160045-
/O.UPG.KBOU.HW.A.0001.160215T1700Z-160216T0700Z/
/O.NEW.KBOU.HW.W.0001.160215T1800Z-160216T0700Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN
935 AM MST MON FEB 15 2016

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO
  DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH MUCH OF THIS
  EVENING. WINDS SHOULD DIMINISH IN MOST AREAS BY MIDNIGHT.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 65 MPH.

* IMPACTS...STRONG AND GUSTY WINDS WILL IMPACT TRAVEL ESPECIALLY
  ON NORTH-SOUTH ROADS...SUCH AS U.S. HIGHWAY 287 NORTHWEST OF
  FORT COLLINS...AND INTERSTATE 25 FROM NEAR FORT COLLINS TO THE
  WYOMING BORDER. THE STRONG WINDS MAY PRODUCE SOME BLOWING DUST
  WHICH COULD BRIEFLY REDUCE VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD SECURE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING
TRAVEL UNTIL THE WINDS SUBSIDE LATER TONIGHT.

&&

$$
BAKER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 14, 9:56 AM MST, 5 hours 5 minutes earlier.

Area forecast discussion, Feb 14, 9:56 AM MST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
956 AM MST SUN FEB 14 2016

.UPDATE...
ISSUED AT 955 AM MST SUN FEB 14 2016

W/NWLY SFC WINDS HAVE BEEN QUITE STRONG ABOVE TIMBERLINE THIS
MORNING WITH LOCALIZED GUSTS UPWARDS OF 70 MPH. HIGH MTN CAMS
INDICATED CONSIDERABLE BLOWING SNOW MAINLY ABOVE TIMBERLINE.
HOWEVER IN THE PAST HOURS...THESE SAME WIND SENSORS HAVE SHOWN A
DROP OFF IN WIND SPEEDS. THIS MATCHES WELL WITH MODEL GUIDANCE AS
IT INDICATES A REDUCTION IN MTN TOP FLOW DURING THE NEXT 2-4 HRS...
THEN A STEADY INCREASE AS THE NOSE OF A 120-130KT JET PASSES OVER
NRN COLORADO. AS FOR THE SNOW POTENTIAL IN THE HIGH COUNTRY...
SLOW GOING NEXT FEW HOURS...THEN A STEADY INCREASE IN BOTH COVERAGE
AND INTENSITY AS 700-500MB QUASI-GEOSTROPHIC ASCENT INCREASING AND
COLD AIR ADVECTION KICKS IN THE WAKE OF A WEAK SHORTWAVE TROUGH MODELS
SHOW SWEEPING ACROSS N-CNTRL/NERN COLORADO LATER THIS AFTERNOON.
THE CONVEYOR PACIFIC MOISTURE UPSTREAM OF NWRN COLORADO DOES NOT
LOOK TERRIBLY DEEP...BUT COMBO OF LARGE SCALE LIFT AND OROGRAPHIC
FORCING SHOULD HAVE LITTLE TROUBLE GENERATING THE SNOW AMOUNTS
INDICATED IN THE WINTER WEATHER ADVISORY ISSUED FOR THE NRN MTN
ZONES 31..33-34 STARTING AT 19Z TODAY. STG WINDS...BITTER COLD
WIND CHILLS AND CONSIDERABLE BLOWING SNOW MAY POSE MORE OF A
PROBLEM FOR MTN RESIDENTS AND HIGH COUNTRY TRAVELERS ESPLY THOSE
CROSSING THE HIGH PASSES LATER THIS AFTERNOON AND EVENING.

ELSEWHERE...WESTERLY WINDS IN THE FRONT RANGE FOOTHILLS ARE ALSO
EXPECTED TO STRENGTHEN THIS AFTERNOON. COULD SEE GUSTS IN THE
45-55 MPH RANGE. NEARBY PLAINS ALREADY SEEING THESE GUSTY WLY
WINDS WITH THE STNRY MTN WAVE HELPING TO MIX DOWN STRONGER FLOW
ALOFT. SHOULD SEE THE STRONGER GUSTY WLY WINDS FIRST WITHIN THE
I-25 CORRIDOR AND THEN OUT ACROSS THE NERN PLAINS THIS AFTERNOON.
IN ADDITION...MODEL CROSS SECTIONS SHOW CLOUD BASES LOWERING OVER
THE NERN PLAINS THIS AFTERNOON WITH PASSAGE OF THE WEAK SHORTWAVE.
ITS POSSIBLE WE COULD SEE A FEW LIGHT RAIN SHOWERS OR RAIN/SNOW
SHOWERS OUT THERE...BUT MEASURABLE PRECIP NOT LIKELY AS THE SUB-
CLOUD LAYER APPEARS QUITE DRY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 335 AM MST SUN FEB 14 2016

RATHER STG WNW FLOW ALOFT WILL CONTINUE OVER NRN CO THRU TONIGHT.
MOISTURE WILL GRADUALLY INCREASE IN THE MTNS BY MIDDAY WITH BETTER
LAPSE RATES BY AFTN.  THUS SHOULD SEE A GRADUAL INCREASE IN SNOW BY
AFTN WHICH WILL CONTINUE THRU THE EVENING HOURS ESPECIALLY ALONG AND
NORTH OF I-70.  AFTER MIDNIGHT MOISTURE WILL DECREASE SOMEWHAT
HOWEVER WILL STILL SEE PERIODS OF LIGHTER OROGRAPHIC SNOW IN MOST
MTN AREAS.  MEANWHILE GUSTY WINDS WILL PRODUCE AREAS OF BLOWING SNOW
ABV 10000 FT.  WILL ISSUE AN ADVISORY FOR MTN AREAS ALONG AND NORTH
OF I-70 THIS AFTN THRU TONIGHT.  PORTIONS OF ZN 31 COULD GET CLOSE
TO WARNING CRITERIA IF LATEST HRRR IS CORRECT.

AT LOWER ELEVATIONS A PACIFIC FNT WILL MOVE ACROSS THIS AFTN WITH
GUSTY NWLY WINDS DEVELOPING FM THE FOOTHILLS ACROSS THE PLAINS. WITH
STG DOWNSLOPE COMPONENT IN PLACE PCPN POTENTIAL OVER NERN CO LOOKS
TO BE RATHER LOW HOWEVER THERE WILL BE SOME MID LVL QG ASCENT
LATER THIS AFTN INTO THE EARLY EVENING HOURS SO WILL KEEP IN A
SLIGHT CHC OF SHOWERS. AS FOR HIGHS READINGS WILL BE COOLER THIS
AFTN WITH TEMPS IN THE UPPER 40S TO LOWER 50S ACROSS NERN CO.

AS FOR HIGH WIND THREAT OVERALL THERE IS NEVER REALLY MUCH OF A MTN
WAVE FOR ANY EXTENDED PERIOD OF TIME TODAY OR TONIGHT.  THUS DON'T
EXPECT ANY WIDESPREAD HIGH WINDS ALTHOUGH THERE COULD BE A FEW
BRIEF HIGHER GUSTS IN THE NORMAL WINDY AREAS IN AND NR THE
FOOTHILLS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 335 AM MST SUN FEB 14 2016

MODELS HAVE STRONG NORTHWESTERLY FLOW ALOFT FOR THE FORECAST AREA
MONDAY THROUGH TUESDAY NIGHT. JET LEVEL SPEEDS ARE 80 TO 110
KNOTS ALL FOUR PERIODS. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK
DOWNWARD SYNOPTIC SCALE ENERGY FOR THE CWA ALL FOUR PERIODS. THE
BOUNDARY LAYER FLOW LOOKS TO BE DOMINATED BY DOWNSLOPING THROUGH
TUESDAY NIGHT. FOR MOISTURE...THERE IS SOME PROGGED OVER THE HIGH
MOUNTAINS MONDAY INTO MONDAY EVENING...THEN IT DECREASES. THERE IS
SOME OVER THE PLAINS...MOSTLY IN THE UPPER AND MID LEVELS MONDAY.
TUESDAY AND TUESDAY NIGHT ARE PRETTY DRY IN ALL AREAS. THE QPF
FIELDS SHOWS LIMITED SNOWFALL IN THE HIGH MOUNTAINS MONDAY AND
MONDAY NIGHT. FOR POPS...NOTHING FOR THE PLAINS...TO DRY AND
DOWNSLOPING. FOR THE MOUNTAINS...THERE IS SOME MOISTURE MONDAY AND
MONDAY NIGHT AS WELL AS HELP WITH OROGRAPHICS...HOWEVER...
MOISTURE DECREASES SLOWLY THROUGH THOSE TWO PERIODS...THERE IS
SLIGHT WARM AIR ADVECTION...AND NO HELP FROM SYNOPTIC SCALE LIFT.
CURRENT GFE GRIDS HAVE 50-80% POPS IN THE HIGH MOUNTAINS MONDAY
AND MONDAY NIGHT...THIS LOOK REASONABLE. SNOWFALL AMOUNTS WILL BE
HIGHEST IN ZONE 31...BUT HIGHLIGHT CRITERIA AMOUNTS ARE UNLIKELY.
FOR TEMPERATURES...MONDAY'S HIGHS ARE 1-3 C WARMER THAN TODAY'S.
TUESDAY HIGHS ARE 1-2 C WARMER THAN MONDAY'S. FOR THE LATER DAYS
...WEDNESDAY THROUGH SATURDAY...AN UPPER RIDGE MOVES ACROSS
WEDNESDAY INTO EARLY THURSDAY. A WEAK UPPER TROUGH THEN PUSHES
THROUGH BY FRIDAY MORNING. FLAT UPPER RIDGE RETURNS THROUGH EARLY
SATURDAY. ZONAL FLOW IS PROGGED DON SATURDAY. THERE MAY BE ENOUGH
ENERGY AND MOISTURE FOR LIMITED MOUNTAIN POPS THURSDAY AFTERNOON
INTO EARLY FRIDAY. TEMPERATURES WILL STAY ABOVE SEASONAL NORMALS
ALL FOUR DAYS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 955 AM MST SUN FEB 14 2016

WESTERLY WINDS HAVE FINALLY TAKEN HOLD OF THE DENVER METRO AREA
WITH THE MTN WAVE AND LEE TROUGH MOVING OFF AND AWAY FROM THE
FRONT RANGE. CANNOT DISCOUNT OCCASIONAL S-SELY WINDS AT KAPA AND
KDEN NEXT HOUR OR TWO...BUT PREVAILING WIND SHOULD BE W-NWLY.
CLOSE TO THE FOOTHILLS...WINDS AT KBJC SHOULD STAY W-NWLY REST OF
THE DAY AND AT TIMES QUITE STRONG WITH PEAK GUSTS POTENTIALLY TO
AROUND 40KTS. WIND SPEEDS NOT LIKELY TO BE AS STRONG AT KDEN AND
KAPA BUT GUSTS TO 30 KTS OR SO NOT OUT OF THE QUESTION THIS
AFTERNOON. NO PRECIP TODAY AND CIGS SHOULD REMAIN ABOVE 7000 FEET
AGL.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM MST MONDAY FOR COZ034.

WINTER WEATHER ADVISORY UNTIL 5 PM MST MONDAY FOR COZ031-033.

&&

UPDATE...BAKER
SHORT TERM...RPK
LONG TERM...RJK
AVIATION...BAKER
Hazardous weather outlook, Feb 14, 10:27 AM MST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1027 AM MST SUN FEB 14 2016

COZ030>051-151730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1027 AM MST SUN FEB 14 2016

...WINTER WEATHER ADVISORY FOR THE CENTRAL AND NORTHERN MOUNTAINS
THIS AFTERNOON THROUGH MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOWFALL AND WIND SPEEDS WILL INCREASE IN THE MOUNTAINS OF NORTH
CENTRAL COLORADO THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. THE
HIGH MOUNTAIN PASSES WILL LIKELY BARE THE BRUNT OF A WEATHER
DISTURBANCE AND STRONG JET STREAM PASSING OVER THE OUTLOOK AREA
THIS AFTERNOON AND EVENING. PERIODS OF MODERATE SNOWFALL AND
WESTERLY WINDS OF 35 TO 65 MPH ON THE MOUNTAIN PASSES AND UP
AROUND THE EISENHOWER TUNNEL COULD AT TIMES PRODUCE WHITE OUT
CONDITIONS. THIS COULD RESULT IN TEMPORARY ROAD CLOSURES. SNOW
ACCUMULATIONS IN THE HIGH COUNTRY BY LATE TONIGHT WILL RANGE FROM
5 TO 12 INCHES WITH THE GREATER TOTALS ON THE HIGHER WEST AND
NORTHWEST FACING MOUNTAIN SLOPES AND PASSES. THE FRONT RANGE
FOOTHILLS WILL ALSO EXPERIENCE STRONG AND GUSTY WESTERLY WINDS OF
30 TO 50 MPH REST OF TODAY AND TONIGHT...WITH EVEN STRONGER GUSTS
TO AROUND 65 MPH IN THOSE AREAS PRONE TO HIGH WINDS. THIS MAY
RESULT IN AREAS OF BLOWING SNOW.

ON THE PLAINS...EXPECT WEST TO NORTHWEST WINDS OF 15 TO 25 MPH
THIS AFTERNOON AND EVENING...WITH GUSTS TO AROUND 40 MPH ALONG
THE BASE OF THE FOOTHILLS AND ALONG THE CHEYENNE RIDGE NEAR THE
WYOMING BORDER. THERE IS ALSO A SLIGHT CHANCE OF RAIN SHOWERS ON
THE NORTHEAST PLAINS THIS AFTERNOON AND A SLIGHT CHANCE OF SNOW
SHOWERS THIS EVENING. SNOW ACCUMULATION IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL CONTINUE IN THE HIGH MOUNTAINS MONDAY AND COME TO AN END
LATE MONDAY NIGHT OR EARLY TUESDAY. ADDITIONAL SNOWFALL AMOUNTS
WILL BE UP TO 6 INCHES IN THE HIGH MOUNTAINS. GUSTY WEST WINDS UP
TO 60 MPH WILL PRODUCE AREAS OF BLOWING SNOW AND POOR
VISIBILITIES OVER THE HIGHER PASSES. THE PLAINS WILL REMAIN DRY
NEXT WEEK WITH ABOVE NORMAL TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/MEIER

In the hours before

Local storm report, Feb 14, 10:02 AM MST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1002 AM MST SUN FEB 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     NON-TSTM WND GST 4 WSW ELDORADO SPRINGS  39.90N 105.34W
02/14/2016  M75.00 MPH       JEFFERSON          CO   TRAINED SPOTTER

0917 AM     NON-TSTM WND GST 2 SSE GOLD HILL         40.03N 105.40W
02/14/2016  E91.00 MPH       BOULDER            CO   TRAINED SPOTTER

1145 PM     NON-TSTM WND GST LYONS                   40.22N 105.27W
02/13/2016  M69.00 MPH       BOULDER            CO   TRAINED SPOTTER

1126 PM     NON-TSTM WND GST 2 SSE GOLD HILL         40.04N 105.39W
02/13/2016  E87.00 MPH       BOULDER            CO   MESONET

0948 PM     NON-TSTM WND GST 2 SSW CRESCENT VILLAGE  39.90N 105.34W
02/13/2016  E67.00 MPH       JEFFERSON          CO   MESONET

0933 PM     NON-TSTM WND GST 5 SW ELDORADO SPRINGS   39.88N 105.34W
02/13/2016  E63.00 MPH       JEFFERSON          CO   MESONET

0915 PM     NON-TSTM WND GST 3 SSW BOULDER           39.99N 105.27W
02/13/2016  M65.00 MPH       BOULDER            CO   TRAINED SPOTTER

            NCAR MESA SITE

0837 PM     NON-TSTM WND GST 2 NE BOULDER            40.05N 105.22W
02/13/2016  E58.00 MPH       BOULDER            CO   MESONET

0836 PM     NON-TSTM WND GST 1 ESE WHEAT RIDGE       39.77N 105.07W
02/13/2016  M53.00 MPH       JEFFERSON          CO   CO-OP OBSERVER

0834 PM     NON-TSTM WND GST 2 NE MORRISON           39.67N 105.16W
02/13/2016  E71.00 MPH       JEFFERSON          CO   MESONET

0832 PM     NON-TSTM WND GST GENESEE                 39.69N 105.27W
02/13/2016  E63.00 MPH       JEFFERSON          CO   MESONET

0822 PM     NON-TSTM WND GST 3 S SUPERIOR            39.89N 105.15W
02/13/2016  E58.00 MPH       JEFFERSON          CO   MESONET

0818 PM     NON-TSTM WND GST 1 SE GOLDEN             39.73N 105.20W
02/13/2016  E70.00 MPH       JEFFERSON          CO   MESONET

0813 PM     NON-TSTM WND GST ARVADA                  39.82N 105.11W
02/13/2016  E54.00 MPH       JEFFERSON          CO   MESONET

0810 PM     NON-TSTM WND GST 2 SW GOLDEN             39.72N 105.24W
02/13/2016  E66.00 MPH       JEFFERSON          CO   MESONET

0803 PM     NON-TSTM WND GST 3 SW ROCKY FLATS        39.87N 105.24W
02/13/2016  E73.00 MPH       JEFFERSON          CO   MESONET

&&

KFREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:18 AM MSTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more44 hr

Nearby

High Wind Watches in Colorado, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.